Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 5, 2017, 9:16 AM CST for Calhoun County, Florida. It took effect at Jan 6, 2017, 10:10 PM CST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2017, 9:16 AM CST (15:16 UTC)
- In effect from
- Jan 6, 2017, 10:10 PM CST
- Expired
- Jan 8, 2017, 6:45 PM CST
- In force
- 45 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chipola River near Altha (CR 274) (ALTF1). The gauge peaked at 22.67 ft at Jan 7, 2017, 7:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02359000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
942 WGUS42 KTAE 051516 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 AM EST THU JAN 5 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Chipola River at Marianna (US 90) affecting Jackson COUNTY Chipola River near Altha (CR 274) affecting Calhoun COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC063-052200- /O.NEW.KTAE.FL.W.0011.170105T1516Z-170105T2200Z/ /MALF1.1.ER.170105T1349Z.170105T1500Z.170105T1600Z.NO/ 916 AM CST THU JAN 5 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Chipola River at Marianna (US 90). * From this morning, or until the warning is cancelled. * At 9:00 AM Thursday the stage was 19.0 feet. * Flood stage is 19.0 feet. * Forecast: The river will continue to fall to below flood stage by late this morning. * Impact: At 19.5 feet: A few families will need to be evacuated from locations north of town. && LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525 $$ FLC013-061515- /O.NEW.KTAE.FL.W.0012.170107T0600Z-170107T1800Z/ /ALTF1.1.ER.170107T0600Z.170107T0600Z.170107T1200Z.NO/ 916 AM CST THU JAN 5 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Chipola River near Altha (CR 274). * From late Friday night, or until the warning is cancelled. * At 9:00 AM Thursday the stage was 18.7 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river is expected to rise to near flood stage early Saturday morning. * Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy Road near the boat ramp will flood. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
7 follow-up statements
357 WGUS82 KTAE 060143 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 843 PM EST THU JAN 5 2017 ...The Flood Warning continues for the following rivers in Florida... Chipola River near Altha (CR 274) affecting Calhoun COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-070143- /O.EXT.KTAE.FL.W.0012.170106T1700Z-170108T1330Z/ /ALTF1.1.ER.170106T1700Z.170107T0600Z.170108T0730Z.NO/ 743 PM CST THU JAN 5 2017 ...Flood Warning extended until Sunday morning... The Flood Warning continues for the Chipola River near Altha (CR 274). * From Friday morning, or until the warning is cancelled. * At 7:00 PM Thursday the stage was 19.8 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: Rise above flood stage by midday Friday and continue to rise to near 22.7 feet by Saturday morning. The river will fall below flood stage by Sunday morning. * Impact: At 23.0 feet: Water will start to affect houses and mobile homes in the flood plain downstream from the gage. A few fish camps downstream of highway 20 will be affected by flood water. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
734 WGUS82 KTAE 061429 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 929 AM EST FRI JAN 6 2017 ...The Flood Warning continues for the following rivers in Florida... Chipola River at Marianna (US 90) affecting Jackson COUNTY Chipola River near Altha (CR 274) affecting Calhoun COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC063-070600- /O.EXT.KTAE.FL.W.0011.000000T0000Z-170107T0600Z/ /MALF1.1.ER.170105T1349Z.170106T0600Z.170107T0000Z.NO/ 829 AM CST FRI JAN 6 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for the Chipola River at Marianna (US 90). * Until late tonight. * At 8:00 AM Friday the stage was 19.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 19.0 feet. * Forecast: The river will continue to fall to below flood stage by this evening. * Impact: At 19.5 feet: A few families will need to be evacuated from locations north of town. && LAT...LON 3094 8532 3075 8523 3061 8520 3061 8514 3073 8519 3095 8525 $$ FLC013-071428- /O.EXT.KTAE.FL.W.0012.170107T0300Z-170109T0730Z/ /ALTF1.1.ER.170107T0300Z.170108T0000Z.170109T0130Z.NO/ 829 AM CST FRI JAN 6 2017 ...Flood Warning extended until late Sunday night...The Flood Warning continues for the Chipola River near Altha (CR 274). * From this evening, or until the warning is cancelled. * At 8:00 AM Friday the stage was 21.0 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: Rise above flood stage by tonight and continue to rise to near 22.8 feet by tomorrow evening. The river will fall below flood stage by Sunday evening. * Impact: At 23.0 feet: Water will start to affect houses and mobile homes in the flood plain downstream from the gage. A few fish camps downstream of highway 20 will be affected by flood water. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
727 WGUS82 KTAE 070217 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 917 PM EST FRI JAN 6 2017 ...The Flood Warning continues for the following rivers in Florida... Chipola River near Altha (CR 274) affecting Calhoun COUNTY ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes AND Washington COUNTIES Choctawhatchee River near Bruce (SR 20) affecting Walton AND Washington COUNTIES Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf AND Liberty COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-080217- /O.CON.KTAE.FL.W.0003.000000T0000Z-000000T0000Z/ /CARF1.1.ER.170102T2346Z.170106T0001Z.000000T0000Z.NO/ 817 PM CST FRI JAN 6 2017 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * Until FURTHER NOTICE. * At 7:01 PM Friday the stage was 14.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: The river will continue to fall to a stage of 13.6 feet by Sunday morning. * Impact: At 15.0 feet: In Holmes County, water begins to flood areas off Buck Rodgers Road east of CR-179A in Holmes County. Access to several of the fish camps become inaccessible above this level. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-133-080216- /O.CON.KTAE.FL.W.0004.000000T0000Z-000000T0000Z/ /BRUF1.3.ER.170105T0032Z.170107T0145Z.000000T0000Z.NO/ 817 PM CST FRI JAN 6 2017 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * Until FURTHER NOTICE. * At 7:45 PM Friday the stage was 17.6 feet. * Major flooding is occurring and Major flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to a stage of 16.8 feet by Sunday morning. * Impact: At 16.5 feet: Major flooding occurs along the east and west banks of the Choctahatchee river from near the confluence with Holmes creek to the Gulf of Mexico affecting many homes and fishing camps. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$ FLC013-037-045-077-080216- /O.CON.KTAE.FL.W.0007.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.000000T0000Z.170107T0600Z.000000T0000Z.NO/ 817 PM CST FRI JAN 6 2017 The Flood Warning continues for the Apalachicola River near Blountstown. * Until FURTHER NOTICE. * At 7:15 PM Friday the stage was 20.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river will continue rising to near 20.6 feet by after midnight tomorrow then begin falling. * Impact: At 21.0 feet: Ocheessee Landing in Calhoun County is flooded, restricting access to the boat ramp and parking area. Kennedy Creek at Forest Road 115 in Liberty County floods. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$ FLC013-080216- /O.EXT.KTAE.FL.W.0012.170107T0410Z-170108T2100Z/ /ALTF1.1.ER.170107T0410Z.170107T1800Z.170108T1500Z.NO/ 817 PM CST FRI JAN 6 2017 The Flood Warning continues for the Chipola River near Altha (CR 274). * From this evening, or until the warning is cancelled. * At 8:00 PM Friday the stage was 21.9 feet. * Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: Rise above flood stage by tonight and continue to rise to near 22.4 feet by tomorrow early afternoon. The river will fall below flood stage by late Sunday morning. * Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy Road near the boat ramp will flood. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
638 WGUS82 KTAE 071609 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1109 AM EST SAT JAN 7 2017 ...The Flood Warning continues for the following rivers in Florida... Chipola River near Altha (CR 274) affecting Calhoun COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-081609- /O.EXT.KTAE.FL.W.0012.000000T0000Z-170109T0959Z/ /ALTF1.1.ER.170107T0330Z.170107T1800Z.170109T0359Z.NO/ 1009 AM CST SAT JAN 7 2017 ...Flood Warning extended until late Sunday night...The Flood Warning continues for the Chipola River near Altha (CR 274). * Until late Sunday night. * At 9:00 AM Saturday the stage was 22.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue rising to near 22.6 feet by after midnight tomorrow. The river will fall below flood stage tomorrow late evening. * Impact: At 23.0 feet: Water will start to affect houses and mobile homes in the flood plain downstream from the gage. A few fish camps downstream of highway 20 will be affected by flood water. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
847 WGUS82 KTAE 080058 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 758 PM EST SAT JAN 7 2017 ...The Flood Warning continues for the following rivers in Florida... Chipola River near Altha (CR 274) affecting Calhoun COUNTY ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes AND Washington COUNTIES Choctawhatchee River near Bruce (SR 20) affecting Walton AND Washington COUNTIES Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf AND Liberty COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-133-090058- /O.CON.KTAE.FL.W.0003.000000T0000Z-000000T0000Z/ /CARF1.1.ER.170102T2346Z.170106T0001Z.000000T0000Z.NO/ 658 PM CST SAT JAN 7 2017 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * Until FURTHER NOTICE. * At 6:01 PM Saturday the stage was 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: The river will continue to fall to a stage of 13.2 feet by Monday morning. * Impact: At 14.0 feet: In Holmes County, Boat Ramp Road south of CR-179 will flood. Access to several of the fish camps off Boat Ramp Road may become inaccessible above this level. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-133-090058- /O.CON.KTAE.FL.W.0004.000000T0000Z-000000T0000Z/ /BRUF1.3.ER.170105T0032Z.170107T1115Z.000000T0000Z.NO/ 658 PM CST SAT JAN 7 2017 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * Until FURTHER NOTICE. * At 6:45 PM Saturday the stage was 17.5 feet. * Major flooding is occurring and Major flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue to fall to a stage of 16.8 feet by Monday morning. * Impact: At 16.5 feet: Major flooding occurs along the east and west banks of the Choctahatchee river from near the confluence with Holmes creek to the Gulf of Mexico affecting many homes and fishing camps. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$ FLC013-037-045-077-090058- /O.CON.KTAE.FL.W.0007.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.000000T0000Z.170107T0345Z.000000T0000Z.NO/ 658 PM CST SAT JAN 7 2017 The Flood Warning continues for the Apalachicola River near Blountstown. * Until FURTHER NOTICE. * At 6:15 PM Saturday the stage was 19.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river will continue to fall to a stage of 17.2 feet by Monday morning. * Impact: At 20.0 feet: The boat ramp at Estiffanulga in Liberty County floods. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$ FLC013-090058- /O.EXT.KTAE.FL.W.0012.000000T0000Z-170109T0359Z/ /ALTF1.1.ER.170107T0330Z.170107T2315Z.170108T2159Z.NO/ 658 PM CST SAT JAN 7 2017 The Flood Warning continues for the Chipola River near Altha (CR 274). * Until Sunday evening. * At 6:00 PM Saturday the stage was 22.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow afternoon. * Impact: At 23.0 feet: Water will start to affect houses and mobile homes in the flood plain downstream from the gage. A few fish camps downstream of highway 20 will be affected by flood water. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
455 WGUS82 KTAE 081331 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 831 AM EST SUN JAN 8 2017 ...The Flood Warning continues for the following rivers in Florida... Chipola River near Altha (CR 274) affecting Calhoun COUNTY ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf AND Liberty COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-091331- /O.CON.KTAE.FL.W.0007.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.000000T0000Z.170107T0345Z.000000T0000Z.NO/ 731 AM CST SUN JAN 8 2017 The Flood Warning continues for the Apalachicola River near Blountstown. * Until FURTHER NOTICE. * At 7:15 AM Sunday the stage was 19.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river will continue to fall to a stage of 17.6 feet by tomorrow morning. * Impact: At 19.0 feet: Minor lowland flooding will occur at Douglas Landing and Willis Landing Campgrounds in Gulf County. The 19.0 ft level at Blountstown may at times not be representative of river levels in these areas due to tidal effects, winds, or local rainfall and should be used with caution. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$ FLC013-090730- /O.EXT.KTAE.FL.W.0012.000000T0000Z-170109T0730Z/ /ALTF1.1.ER.170107T0330Z.170108T0115Z.170109T0130Z.NO/ 731 AM CST SUN JAN 8 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for the Chipola River near Altha (CR 274). * Until late tonight. * At 7:00 AM Sunday the stage was 22.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue to fall to below flood stage by this evening. * Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy Road near the boat ramp will flood. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
577 WGUS82 KTAE 090045 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 745 PM EST SUN JAN 8 2017 ...The Flood Warning is cancelled for the following rivers in Florida... Chipola River near Altha (CR 274) affecting Calhoun COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-090115- /O.CAN.KTAE.FL.W.0012.000000T0000Z-170109T0730Z/ /ALTF1.1.ER.170107T0330Z.170108T0115Z.170108T2237Z.NO/ 645 PM CST SUN JAN 8 2017 The Flood Warning is cancelled for the Chipola River near Altha (CR 274). * At 6:00 PM Sunday the stage was 21.9 feet. * Fell below flood stage at 4:37 PM Sunday. * Flood stage is 22.0 feet. * Forecast: The river will continue to fall to 19.0 feet by Tuesday morning. * Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy Road near the boat ramp will flood. && LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 5, 5:08 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 5, 5:08 AM CST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 608 AM EST Thu Jan 5 2017 .AVIATION [Through 12Z Friday]... VFR conditions and light winds (mainly SW) will persist through tonight. By early Friday clouds may begin to descend to MVFR levels at KECP and KDHN, but confidence is not yet high enough to include in this TAF package. && .PREV DISCUSSION [348 AM EST]... .NEAR TERM [Through Today]... The 10 pm regional surface analysis showed a decaying cold front south and east of our forecast area, and a weak area of higher pressure across much of the Southeast. Vapor imagery and upper air data showed fast, broad cyclonic flow over much of the CONUS, with multiple short wave troughs racing through the main westerlies. One such trough has already traveled from LA to the FL Panhandle since 7 pm, and we expect subsidence (fair weather) in its wake for the remainder of today. High temperatures will be near average, in the lower to mid 60s. .SHORT TERM [Tonight Through Saturday]... A broad trough lies across the CONUS at the mid and upper levels, with locally zonal flow aloft. There are multiple embedded shortwave troughs in the longwave pattern, which are most easily discernible at the 500 mb level. The first one will swing into the Great Lakes tonight, with an associated surface cold front stretching down along the Apalachians and into the southeast overnight. A second and more potent one, around the central and southern Rockies tonight, will have its own associated cold front in the central and southern Plains. The first system will push into our forecast area tonight, with rain likely and temperatures dropping through the afternoon on Friday west of a line from Panama City, FL to Fitzgerald, GA. The second system will push into the Tennessee valley and lower Mississippi valley Friday and become nearly indistinguishable from the first system Friday night. Widespread showers are expected across the area Friday night, but should exit the area quickly Saturday morning. The most interesting part of this event will be the arctic airmass that will also quickly move into our area Friday night, with near freezing temperatures spreading into parts of SE AL and SW GA Saturday morning around the time the precipitation is expected to exit the area. Since this is getting into the 48 hour time period, we have some hi-res guidance depicting more specific timing of the chances for precipitation and temperatures and it currently looks like the rain will exit just before the temperatures drop to near 32F. Additionally, model soundings show that the layer of freezing temperatures near the surface is very shallow, with a deep warm nose above it. This suggests that rain is still the most likely type of precipitation to occur. Worst case scenario is that there will be a small chance for some sleet or freezing rain early Saturday morning in our northwestern zones. .LONG TERM [Saturday Night Through Thursday]... Upper level ridging over the west coast and troughing over the east coast will last through Sunday night, with zonal flow moving in aloft of the local area on Monday. This will allow for a dry and cold start to the week. Minimum temperatures will be in the 20s to low 30s Sunday and Monday morning, with afternoon highs only in the 40s and 50s. We'll begin to warm up Tuesday as deep layer ridging moves into place over the southeast. Tuesday night through Wednesday, a shortwave trough will move through the Plains and into the Mississippi valley, bringing a 20-30% chance of rain to the local area. .MARINE... Winds will ramp up west to east across our coastal waters Friday night as a quick succession of two cold fronts crosses the area. Solid small craft advisory conditions are expected with northern winds of 20 to 25 knots and seas increasing to 4 to 6 feet by Saturday. At this time, advisory conditions appear to last through Sunday afternoon, with cautionary conditions still lasting through at least Monday morning. .FIRE WEATHER... Low ceilings and mixing heights may keep daytime dispersion values below 25 on Friday. .HYDROLOGY... Rises continue along the Pea River, the Choctawhatchee River south of Geneva, the Kinchafoonee Creek/Flint River system south of Preston, Ichawaynochaway Creek, Spring Creek, Chatahoochee River, Apalachicola River, Chipola River, Ochlockonee River, and Little River. Minor flooding is expected along the Pea River near Ariton. Minor flooding is occuring along the Choctawhatchee River at Geneva and Caryville, with moderate flooding occuring at Bruce- which is expected to reach major flood stage late tonight. The Apalachicola River near Blountstown is also in minor flood stage. For the latest information on area rivers, please visit our AHPS page at http://water.weather.gov/ahps2/index.php?wfo=tae Also newly available are flood inundation maps for the Apalachicola at Blountstown through our AHPS interface. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 49 66 43 48 / 0 0 40 70 30 Panama City 63 54 62 41 48 / 0 10 50 70 20 Dothan 62 46 51 34 43 / 0 10 70 80 20 Albany 63 45 53 38 44 / 0 10 60 80 30 Valdosta 66 47 65 44 48 / 0 0 30 70 40 Cross City 69 50 71 49 54 / 0 0 20 70 40 Apalachicola 66 55 69 45 53 / 0 0 40 70 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Moore LONG TERM...Moore AVIATION...Fournier MARINE...Moore FIRE WEATHER...Fournier HYDROLOGY...Moore
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:16 AM CST | River Flood Warning | TAE | Jackson | 32 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.